Warfarin-induced calciphylaxis successfully treated with sodium thiosulphate

Australas J Dermatol. 2013 May;54(2):133-5. doi: 10.1111/j.1440-0960.2011.00861.x. Epub 2012 Feb 16.

Abstract

Calciphylaxis is a rare life-threatening form of skin necrosis. Although traditionally observed in patients with end-stage renal disease and/or hyperparathyroidism, calciphylaxis has also been reported to occur in 'non-traditional' patients with normal renal and parathyroid function. We report a case of warfarin-induced calciphylaxis treated successfully with sodium thiosulphate and discuss the role of Vitamin K2 as a potential therapeutic option in the management of warfarin-induced calciphylaxis.

Publication types

  • Case Reports

MeSH terms

  • Anticoagulants / adverse effects*
  • Antioxidants / therapeutic use*
  • Calciphylaxis / chemically induced*
  • Calciphylaxis / drug therapy*
  • Drug Eruptions / drug therapy
  • Humans
  • Male
  • Middle Aged
  • Skin Ulcer / chemically induced
  • Skin Ulcer / therapy
  • Thiosulfates / therapeutic use*
  • Warfarin / adverse effects*

Substances

  • Anticoagulants
  • Antioxidants
  • Thiosulfates
  • Warfarin
  • sodium thiosulfate